How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr Josh Your Own Question
Dr Josh
Dr Josh, Doctor
Category: Medical
Satisfied Customers: 4888
Experience:  Medicine doctor, PGCSD(dermatology)
6740150
Type Your Medical Question Here...
Dr Josh is online now
A new question is answered every 9 seconds

I got a rash on my back after being prescribed a steroid

Customer Question

I got a rash on my back after being prescribed a steroid for my radial nerve palsy that was going on the 2nd month. 2 days after starting prednisone I got a rash on my back and only on my back ,when I went to the dr, a new Dr said it to was from steroid use. I don't even know what they look like ,but I took the cream and antibiotics and it went away a little bit. I was in a car wreck 3 days after that and went in to to get pain aid she put me on a generic form of the same steroid and the rash went crazy but only on my chest my back and face in the hair area. Then they said felickulidus was the problem and gave me the same cream and pills! This time I didn't do anything and it got worse I have 4 new cist on my spine that have puss and hurt and little pimple like bumps on my shouldersand back and it looks ls like staff
Submitted: 11 months ago.
Category: Medical
Expert:  Dr Josh replied 11 months ago.

Hello

Welcome to Justanswer website.

Myself Dr Josh and I’m happy to help with your question today.

Yes,the symptoms you have described are suggestive of folliculitis. This got aggravated by hypersensitivity reaction(similar to allergy) from steroid pills.The rash you got is from drug allergy from steroid .A hypersensitivity reaction (similar to an allergy) occurs in the skin, causing inflammation. The inflammation causes the skin to become reddish & itchy.

Folliculitis is inflammation of one or more hair follicles.The damaged follicles are then infected with the bacteria staphylococcus.Swabbing the skin, then sending it to a laboratory for bacterial and yeast cultures will confirm the infection.

Avoid taking any further doses of steroids & Apply ointment ultramide or ointment polysporin.they are available as OTC without prescription.It will help you greatly in treating folliculitis infection.

If still after this,the symptoms persists,then you need to get back to your doctor as prescription oral antibiotics will then be required accordingly.Usually & most likely,the symptoms gets cleared with local antibiotic like ultramide as described above.

Hope this helped

Please use the REPLY BUTTON to reply back to me

My goal is to provide you with excellent service – if you feel you have gotten anything less, please reply back, I am happy to address follow-up questions.

Thank you.

Kind Regards

Dr.Josh

Customer: replied 11 months ago.
Looks like staff from pics on the net and it's not below the waste at all and it's not in just hair holes! I have a 2 year old daughter and don't want this to getc on her! I eat healthy I do drink mountain dew ,no alcohol I smoke cigs and smoke Marijuana to relieve the pain from 10 surgerys .And there is no itch just pain and I did 2 weeks of pills and ointments and it's worsr
Customer: replied 11 months ago.
I have taken 2 pills a day of oral antibiotics for felickulidus and it's worse?? And your saying that I should take more?
Expert:  Dr Josh replied 11 months ago.

Dear customer

Thank you for replying back.

Yes,S. aureus(staph infection) infections can be spread through contact with pus from an infected wound, skin-to-skin contact with an infected wound.Cleanliness and good hygiene are the best way to protect against getting & from spreading staph infections.

Avoid direct skin to skin contact with your 2 year old daughter.

You may be having drug allergy from antibiotics. Your doctor may prescribe you other antibiotic accordingly after culture & sensitivity test.

My goal is to provide you with excellent service – if you feel you have gotten anything less, please reply back, I am happy to address follow-up questions.

Thank you.

Kind Regards

Dr.Josh

Expert:  Dr Josh replied 11 months ago.

There can be drug allergy reaction from a particular antibiotic that made it worse.

Your doctor will prescribe antibiotic from another group that will not cause any hypersensitivity/allergy & will cure the folliculitis infection.

Expert:  Dr Josh replied 11 months ago.

Dear customer

Is there anything else that you would like to know. , I am happy to address your follow-up questions.

Thank you.

Kind Regards

Dr.Josh

Customer: replied 11 months ago.
Well I guess what do you recommend to take away the massive amount of scars that cover my whot mtle back ? I can send a picture of it if it helps .!!!
Expert:  Dr Josh replied 11 months ago.

Yes,please attach a picture of it.

Expert:  Dr Josh replied 11 months ago.

Dear customer

Yes,you need to discuss it with your doctor to get prescription of antibiotic from other group & this should not cause any allergic reaction & will cure the folliculitis infection.

I am happy to address your follow-up questions.Let me know if you still have any questions.

Thank you.

Kind Regards

Dr.Josh

Expert:  Dr Josh replied 11 months ago.

Dear customer

Is there anything else that you would like to know. , I am happy to address your follow-up questions.

Thank you.

Kind Regards

Dr.Josh